A Week Full of Mistakes and Tears

Standard

So, I am going on Day 6 with no Cymbalta. Ya know, before I started taking it, I read that it was a difficult medication to discontinue. But I figured – hell, I’m tough…I’ve given up far greater addictions and been through much worse pain…how bad could it really be. HA. What a jerk ass I turned out to be. Now, if you do not know about Cymbalta…here are some facts:

 

What is Cymbalta?

 

Cymbalta is an antidepressant in a group of drugs called selective serotonin and norepinephrine reuptake inhibitors (SSNRIs). Cymbalta affects chemicals in the brain that may become unbalanced and cause depression.

Cymbalta is used to treat major depressive disorder and general anxiety disorder. It is also used to treat a chronic pain disorder called fibromyalgia, and to treat pain caused by nerve damage in people with diabetes (diabetic neuropathy).

 

Cymbalta may also be used for other purposes not listed in this medication guide.

 

(from www.drugs.com)

 

 

 

Discontinuation syndrome?

 

Reports of adverse events occurring upon discontinuation of these drugs (SSRIs & SNRIs), particularly when abrupt, including the following: dysphoric mood, irritability, agitation, dizziness, sensory disturbances (paresthesias – such as electric shock sensations), anxiety, confusion, headache, lethargy, emotional lability, insomnia, hypomania, tinnitus, and seizures. Although these events are generally self-limiting, some have been reported to be severe. The withdrawal syndrome from duloxetine (Cymbalta) resembles the SSRI discontinuation syndrome.

 

 

 

I went on this medication about 4 years ago when I noticed my depression growing significantly worse. At first it worked well I think. But shortly after, it pooped out plus I could not lose the rest of my baby weight no matter what I did. I have come to find out that a large percentage of woman have gained at least 30 lbs while on this medication and all mostly belly weight. I stayed about the same, but again, I have been exercising and trying many weight loss ventures. Anyway, so I decided it was time to go off the med.

 

I tapered down slowly over a period of 4 weeks. As I was tapering down, I really wasn’t feeling too badly, not like I read about. Even the first 2 days of being off of it…it wasn’t all that horrid.  But day 3 hit and holy shit balls.

I have had about 80% of the above mentioned symptoms…and as long as I am awake, I am feeling them. It goes in waves…but there are lots of them. The worst is the anger, DEEP depression and lack of impulse control (which I have never had before unless I was uber drunk). That is probably the worst because it gets me into trouble – I can have a pretty sharp tongue when I’m pissed.  It also causes a lot of embarrassment. I put things out there into the atmosphere that really should have just stayed in my crazy ass mind. Emails, status updates, nasty things said to my husband, outbursts towards the kids (only verbal of course…but still)…I mean, WTF…I am going to end up alienating the people who actually might still like me a little and prove myself a weird ass crazy bitch to the ones who already think negatively of me. Of course the worst is what I am doing to my family. My husband clearly must hate me by now. Seems so anyway. My poor little girl is probably wondering why the hell I am suddenly crying and yelling all the time and why I absolutely REFUSED to put her socks on this morning. I am serious; this is some weird ass shit. Who knows the damage these chemicals could have done to my brain long term. Yet POT is illegal??? Yea, sure….THAT makes sense. 

 

I know many people think it is so weird and creepy that I share such personal information about my life. You know…like mental illness and all the lovely partying gifts it comes with. But I read and find help from other people’s blogs and writings. I find a sense of normalcy when I see I am not the “only one”. And believe you me….normalcy comes around once in a blue moon in these parts of Forrest Fucked Up. And I have received a number of emails and messages thanking me for helping THEM in that same way. So, to me, it is worth it.

 

I am tired, but I will write more this weekend. This is all just crazy and I really should just put a disclaimer on everything I say or type for a while. I am not sure if I should even have thoughts at this time.

 

Advertisements

About Heather Rayne

I am a mom, wife, writer, volunteer, eater of food, lover of animals and avid TV enthusiast. I am opinionated, honest, compassionate and sensitive. I can also be difficult, hard headed and emotional. I consider myself to have a great sense of humor and am very attracted to that in others. I am striving to live an authentic life. I am attempting to learn how to find happiness in the now. I always have hope to be a better person. That being said - I can be vulgar, negative and even a little bitchy at times. I say what I mean and my filter is often dysfunctional. With me, what you see is what you get. I have strong opinions and am quick to speak my mind. This can cause problems from time to time but I do not ever intend to hurt or offend anyone. With that - be warned. I do hope you enjoy my site. Thanks for visiting and have a swell day.

One response »

  1. I just stopped taking cymbalta but I was only taking 20mg once per day after tapering from 30 mg once per day. I’m worried about the side effects as I had one “slapping incident” at a concert (anger/impulse control) LOL. I’m hoping I’ll lose the 25 lbs I’ve gained since starting SSRI’s. I’m with ya. I can empathize with everything you are saying!Go us!

What's on your mind?

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s